| Model Number |
SCD391 |
| Medical Device Problem Codes |
Device Difficult to Setup or Prepare (1487); Detachment of Device or Device Component (2907); Intermittent Energy Output (4025)
| Health Effect - Clinical Codes |
Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/01/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted the waveguide had fractured.The fragment was not returned with the device.The device was used.It was reported that the device was difficult to disassemble.The reported issue was confirmed.The most likely cause was traced to a component failure.Internal process improvements have been initiated to mitigate this issue.It was also reported that the device received a red light and would not activate prior to use.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: the waveguide was found to be broken.The product analysis noted evidence that the device was not used as intended.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: contact between the active blade and other metal objects (hemostats, clips, staples, retractors, etc.) may result in unintended damage to tissue and/or device failure.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter, intra-operatively, after the device was installed, the red light on the generator alerted.They disassembled it to inspect, but it was difficult to disassemble.After removing the dissector with pliers, the sterile stated if the dissector was destroyed and the dissector could not be disinfected again.The medtronic initial investigation stated that the waveguide had fractured.The fragment was not returned with the device.The device was used.
Event or Problem Description
According to the reporter, during laparoscopic radical gastrectomy, after the device was installed, the red light on the generator alerted.They disassembled it to inspect, but it was difficult to disassemble.After removing the dissector with pliers, the sterile stated if the dissector was destroyed and the dissector could not be disinfected again.The medtronic initial investigation stated that the waveguide had fractured.The fragment was not returned with the device.The device was used.It was noted that there was nothing fell into patients cavity.The procedure was completed with another like device.There was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Event or Problem Description
According to the reporter, during laparoscopic radical gastrectomy, after the device was installed, the red light on the generator alerted.They disassembled it to inspect, but it was difficult to disassemble.After removing the dissector with pliers, the sterile stated if the dissector was destroyed and the dissector could not be disinfected again.The medtronic initial investigation stated that the waveguide had fractured.The fragment was not returned with the device.The device was used.It was noted that there was nothing fell into patients cavity.The procedure was completed with another set of dissector set.It was noted that the generator was only the one was difficult to disassembled.There was no patient injury.